MAUDE Adverse Event Report: BAUSCH + LOMB 25G BI-B POSTERIOR ELITE W WF; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB 25G BI-B POSTERIOR ELITE W WF; UNIT PHACOEMULSIFICATION
Model Number SE5425WVB
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during surgery the vitrectomy cutter was not working.The cutter was still aspirating and creating bubbles in the line.There was no patient impact.
 
Additional Manufacturer Narrative
The product evaluation has been completed.One 25ga vit cutter was returned in a plastic biohazard bag without the original packaging.The paperwork returned with the product indicates that the part number is se5425wvb and the lot number is x6155.The tip protector was not received.The needle is not bent.The port window is in the opened position.There is fluid in the aspiration line.The back cap is aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected, and no damage was found.However, the connection that is approximately 9-10 inches from the back of the vit cutter is loose.After tightening the connectors on the aspiration tubing, a functional test was performed.This cutter had good clean cuts and aspirated as intended.No bubbles appeared in the lines during functional testing.It should be noted that a loose connection on the aspiration line could contribute to air leak which could produce bubbles in the line.Due to evidence of use, the cause of the loose connection on the aspiration line cannot be determined.Nor can it be determined if the aspiration line connectors were loose at the time of customer use.This complaint will be confirmed based on the loose connection in the aspiration line.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
25G BI-B POSTERIOR ELITE W WF
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
amy frutiger
6362263089
MDR Report Key21969581
Report Number0001920664-2025-00061
Device Sequence Number8142176
Product Code HQC
UDI-Device Identifier00757770059775
UDI-Public(01)00757770059775(17)251007
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2025
Device Model NumberSE5425WVB
Device Lot NumberX6155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Initial Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown